Alert archive / Massachusetts / Small Craft Advisories in 2014

Small Craft Advisory 93, NWS Boston/Norton, MA

September 6, 2014

NWS Boston/Norton, MA issued this small craft advisory at Sep 6, 2014, 6:19 AM EDT. It took effect at Sep 6, 2014, 2:00 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2014, 6:19 AM EDT (10:19 UTC)
In effect from
Sep 6, 2014, 2:00 PM EDT
Expired
Sep 6, 2014, 7:00 PM EDT
In force
5 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

028 
WHUS71 KBOX 061019
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
619 AM EDT SAT SEP 6 2014

...A PERIOD OF SOUTHWEST WIND GUSTS UP TO 25 KNOTS ARE EXPECTED
THIS AFTERNOON AND EARLY EVENING ACROSS NEAR SHORE WATERS AND
SOUNDS...

ANZ231>234-061830-
/O.NEW.KBOX.SC.Y.0093.140906T1800Z-140906T2300Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
619 AM EDT SAT SEP 6 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FRANK

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
1 follow-up statement
771 
WHUS71 KBOX 061517
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1117 AM EDT SAT SEP 6 2014

...A PERIOD OF SOUTHWEST WIND GUSTS UP TO 25 KNOTS ARE EXPECTED
THIS AFTERNOON AND EARLY EVENING ACROSS NEARSHORE WATERS AND
SOUNDS...

ANZ231>234-062300-
/O.CON.KBOX.SC.Y.0093.140906T1800Z-140906T2300Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
1117 AM EDT SAT SEP 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS AROUND 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Sep 6, 4:12 AM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Sep 6, 4:12 AM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
412 AM EDT SAT SEP 6 2014

.SYNOPSIS...
A COLD FRONT WILL SWEEP THROUGH THE AREA TODAY WITH SHOWERS AND
THUNDERSTORMS. HIGH PRESSURE BEHIND THE COLD FRONT WILL BRING DRY
WEATHER AND NEAR SEASONABLE TEMPS TOMORROW. A FEW SHOWERS ARE
POSSIBLE AT TIMES TUE THROUGH NEXT FRI...BUT THE MAJORITY OF THE
PERIOD WILL LIKELY FEATURE DRY WEATHER. JUST BELOW NORMAL TEMPS
EARLY IN THE WEEK MAY MODERATE TO A BIT ABOVE NORMAL BY NEXT
THU/FRI.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A FAIRLY WIDESPREAD STRATUS DECK CONTINUES ACROSS THE REGION THIS
MORNING...ONLY A FEW BREAKS IN THE CT VALLEY AND SRN NH. THIS WILL
LIKELY LINGER UNTIL AFTER SUNRISE AS MOISTURE STREAMS IN. AFTER
SUNRISE...GRADUAL EROSION IS EXPECTED FROM N TO S SUCH THAT SOME
CI FILTERED SUN IS EXPECTED AT MOST LOCATIONS BY MID DAY. THE ONLY
CAVEAT MAY BE NEAR THE S COAST/ISLANDS WHICH COULD LINGER A BIT
LONGER.

GIVEN THIS CLOUD EROSION...STILL EXPECT PLENTY OF TIME FOR
DESTABILIZATION THROUGH THE DAY AS DWPTS REMAIN IN THE LOW 70S AND
A COLD FRONT MOVES IN FROM THE NW. MODELS HAVE SLOWED IT/S
PROGRESSION JUST A BIT WITH THE LATEST RUNS HAVE HAVE TIMED POPS
ACCORDINGLY. SUGGESTING CONVECTION STARTS IN THE NW BETWEEN NOON
AND 18Z...CENTRAL AREAS BY 18-20Z...THEN CLOSER TO THE S COAST BY
20Z AND AFTER.

ASIDE FROM THE TIMING CHANGES...NOT TOO MUCH CHANGE IN THE
EXPECTED ISSUES FROM THE CONVECTION EXPECTED TO FIRE ALONG THIS
FRONT. DESTABILIZATION LOOKS TO YIELD ABOUT 2000+ J/KG OF SB CAPE
WITHIN A MUCH DIMINISHED EML SUPPORTING LAPSE RATES BETWEEN 6.0
AND 6.5C/KM. SO PLENTY OF JUICE TO WORK WITH...UNLESS THE STRATUS
TAKES A BIT LONGER TO DIMINISH.

THE PRIMARY ISSUE STILL REMAINS TORRENTIAL RAINFALL WITH THE
POSSIBILITY OF LOCALIZED FLASH FLOODING. PWATS NEAR 2.0 INCHES
/2-3 STD DEVIATIONS ABOVE NORMAL/...DEEP WARM CLOUD DEPTHS AND LOW
MAGNITUDE CORFIDI VECTORS SUPPORT HEAVY RAIN OUT OF THIS
CONVECTION WITH THE POSSIBILITY OF SLOW MOVING OR EVEN
BACKBUILDING STORMS. RAINFALL RATES OF 2.0+ INCHES AN HOUR ARE
NOT OUT OF THE QUESTION. THIS COULD EASILY CAUSE LOCALIZED FLASH
FLOODING...ESPECIALLY IF ANY STORMS STALL OVER AN URBAN AREA OR AN
AREA WHERE DRAINAGE IS TYPICALLY POOR.

REGARDING SEVERE POTENTIAL...WITH PLENTY OF INSTABILITY TO WORK
WITH...THE FACT THAT IT STILL LOOKS LIKE SHEAR LAGS A FEW HOURS
BEHIND THE FRONTAL PASSAGE MAY NOT MATTER QUITE AS MUCH. STILL
NOTE ABOUT 25 KT OF 0-6KM SHEAR AHEAD OF THE FRONT...AND ITS NOT
OUT OF THE QUESTION A SHORT PERIOD WHERE 30-40 KT COINCIDE WITH
THE INSTABILITY AND A LOW LVL BOUNDARY TO SUPPORT A STRONGER
DISCRETE STORM. THESE CELLS MAY LIE AHEAD OF WHAT MAY BE A LINE
OF CONVECTION THAT MESOSCALE MODELS ARE HINTING AT. THE PRIMARY
ISSUE REMAINS STRONG GUSTY WINDS FROM ELEVATED CORES POTENTIALLY
SUPPORTING A WET MICROBURST WITH SHALLOW INVERTED-V SOUNDINGS. OR
STRAIGHT-LINE ALONG AN ORGANIZED BAND. HOWEVER...MODEST HAIL-CAPE
OF AROUND 500J/KG COULD PRODUCE SOME ISOLATED SEVERE HAIL SHOULD
ROTATING UPDRAFTS BECOME APPARENT. FINALLY...DO NOTE THAT WITH THE
ONSET OF STRONGER SHEAR LATER...THERE IS A BRIEF SPIKE IN NEAR
SFC HELICITY AND EHI. THANKS TO HIGH DWPTS SUPPORTIVE OF LOW
LCLS...A BRIEF TORNADO IS NOT OUT OF THE QUESTION. ALL OF THESE
FACTORS ARE IN GOOD AGREEMENT WITH SPC DAY 1 PROBS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
TONIGHT...
COLD FRONT WILL BE MOVING SLOWLY OFFSHORE BETWEEN 00Z AND 06Z.
WITH SOME SHEAR LEFTOVER AND MOISTURE POOLING...COULD SEE SOME
CONVECTIVE ACTIVITY LINGER THOUGH ABOUT MIDNIGHT /04Z/ ESPECIALLY
SRN CT/RI AND SE MA. NOT OUT OF THE QUESTION SOME THREAT FOR HEAVY
RAIN AND SEVERE LINGERS AS WELL AS LONG AS THIS CONVECTION IS
MAINTAINED. HOWEVER...WITH THE FRONT SHIFTING OFFSHORE...THE LOSS
OF DIURNAL HEAT SUPPORT AND GRADUAL ENTRAINMENT OF DRY AIR FROM
THE NW...SUSPECT ACTIVITY WILL BE ON THE WIND DOWN BETWEEN 00Z
AND 04Z...LEAVING SOME -SHRA IN IT/S WAKE. HAVE TIMED THE SLIGHTLY
SLOWER POPS ACCORDINGLY. OTHERWISE...OUTSIDE OF SOME FOG DUE TO
LEFTOVER GROUND MOISTURE...ANOTHER SOMEWHAT MILD /ALTHOUGH COOLER
THAN FRI NIGHT/ NIGHT IS EXPECTED AS REMNANT CLOUDS WILL TAKE SOME
TIME TO DIMINISH.

SUN...
IMPROVEMENT DAY. HUMIDITY DIMINISHES AS DWPTS DROP BACK INTO THE
LOW 50S AND EVEN POSSIBLY 40S WITH FULL MIXING INTO THE AFTERNOON.
COLD ADVECTION ALOFT WILL ALLOW H85 TEMPS TO FALL BACK TO AROUND
+10C. SO WITH THAT MIXING HIGHS SHOULD REVIVAL AROUND THE MID
70S...WITH A FEW UPPER 70S POSSIBLE. THIS IS CLOSER TO...IF NOT
EVEN SLIGHTLY BELOW NORMAL FOR EARLY SEPTEMBER. OTHER THAN A FEW
DIURNAL CLOUDS OR LEFTOVER CONVECTIVE CI...MOSTLY SUNNY SKIES ARE
LIKELY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
HIGHLIGHTS...

* DRY WEATHER WITH PLEASANT TEMPS ON MON
* A FEW SHOWERS POSSIBLE AT TIMES TUE THROUGH FRI BUT NOT A WASHOUT
* TEMPS MODERATE TO NEAR OR JUST ABOVE NORMAL BY THE END OF NEXT WEEK

DETAILS...

SUNDAY NIGHT AND MONDAY...

HIGH PRESSURE NOSING DOWN FROM NORTHERN NEW ENGLAND WILL RESULT IN
NEAR TO JUST BELOW NORMAL TEMPS.  LOW TEMPS SUN NIGHT WILL BE IN THE
40S ACROSS PORTIONS OF SOUTHWEST MA/NORTHWEST MA TO MAINLY THE 50S
ELSEWHERE.  HIGH TEMPS WILL MAINLY BE IN THE LOW TO MID 70S...BUT
SOME UPPER 60S ARE POSSIBLE ALONG THE EASTERN MA COAST WITH GUSTY
NORTHEAST WINDS OFF THE OCEAN.

MONDAY NIGHT AND TUESDAY...

LOW CONFIDENCE FORECAST OVER THIS TIME.  A WAVE OF LOW PRESSURE
EMERGING OFF THE MID ATLANTIC COAST WILL LIFT NORTHEAST.  DEPENDING
ON HOW CLOSE TO THE COAST THE SYSTEM TRACKS...WILL DETERMINE IF WE
HAVE A PERIOD OF SHOWERS OR REMAIN DRY.  CURRENT INDICATIONS ARE THE
BEST CHANCE OF ANY PRECIPITATION WILL BE SOUTH OF THE MA PIKE AND
ESPECIALLY FAR SOUTHEAST NEW ENGLAND...BUT EVEN HERE THAT REMAINS
UNCERTAIN. HIGH TEMPS WILL BE A BIT BELOW NORMAL IN THE UPPER 60S
AND LOWER 70S.  COOLEST TEMPS LIKELY TO BE FOUND ALONG THE COAST
WITH ONSHORE FLOW.

WEDNESDAY THROUGH FRIDAY...

LOW CONFIDENCE FORECAST CONTINUES OVER THIS TIME.  APPEARS THAT THE
WAVE OF LOW PRESSURE WILL HAVE PASSED TO THE NORTHEAST OF THE REGION
BY WEDNESDAY.  ODDS FAVOR MAINLY DRY WEATHER ON WEDNESDAY...BUT
STILL CAN/T RULE OUT A FEW LINGERING SHOWERS ON THE COAST.

BY THURSDAY AND FRIDAY...APPEARS TEMPS SHOULD MODERATE TO JUST ABOVE
NORMAL LEVELS AS FLOW ALOFT TURNS MORE SOUTHWEST.  THE NEXT COLD
FRONT MAY TRIGGER A ROUND OF SCATTERED SHOWERS THU AND/OR FRI.  LOW
CONFIDENCE ON TIMING...BUT RIGHT NOW THURSDAY LOOKS LIKE THE BETTER
DAY FOR SCATTERED SHOWERS.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM...THROUGH SUNDAY...

THROUGH 15Z...MODERATE CONFIDENCE.
MAINLY MVFR/IFR CONDITIONS MOST TERMINALS IN LOW STRATUS AND FOG.
THE STRATUS SHOULD BEGIN CLEARING ABOUT 11Z-16Z FROM N TO S...AND
MAY LINGER ALONG THE S COASTAL TERMINALS INTO MID DAY. WINDS
MAINLY SW WITH A FEW GUSTS TO AROUND 20 KT POSSIBLE AT TIMES NEAR
SHORE.

LATE THIS MORNING THROUGH OVERNIGHT...
MOST PLACES EXPERIENCE SOME VFR THROUGH THE AFTERNOON AND EVENING.
HOWEVER A COLD FRONT APPROACHING...THEN CROSSING TONIGHT WILL
BRING SHOWERS AND THUNDERSTORMS TO THE REGION WITH REDUCTIONS TO
MVFR/IFR AT TIMES FROM NW-SE. SOME STORMS COULD PRODUCE HEAVY RAIN
AND GUSTY WINDS AND/OR HAIL. THESE STORMS COME WILL GRADUALLY WIND
DOWN BETWEEN 00Z AND 04Z TONIGHT...WITH SOME PATCHY FOG POSSIBLE
IN ITS WAKE. WINDS SHIFT TO THE NW BEHIND THE COLD FRONT AND MAY
BRIEFLY GUST TO 20-25 KT.

SUN...
MAINLY VFR BY MORNING.  NW WINDS.

KBOS TERMINAL...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN
EXACT TIMING.

KBDL TERMINAL...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN
EXACT TIMING.

OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...

SUNDAY NIGHT AND MONDAY...HIGH CONFIDENCE. VFR CONDITIONS OTHER THAN
THE RISK FOR SOME LATE NIGHT/EARLY MORNING PATCHY GROUND FOG IN THE
TYPICALLY PRONE LOCATIONS.

TUESDAY AND WEDNESDAY...LOW CONFIDENCE.  A PERIOD OF MVFR-IFR
CONDITIONS AND A FEW SHOWERS ARE POSSIBLE TUE INTO EARLY
WED...ESPECIALLY NEAR THE COAST.  THIS WILL DEPEND ON WHETHER OR NOT
A WAVE OF LOW PRESSURE OFF THE MID ATLANTIC TRACKS CLOSE ENOUGH TO
THE OUR REGION. OTHERWISE...VFR CONDITIONS WILL CONTINUE.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

THROUGH TONIGHT...MODERATE CONFIDENCE.
AS A COLD FRONT APPROACHES THE WATERS FROM THE NW SW WINDS MAY
BRIEFLY GUST NEAR 25 KT NEAR SHORE THROUGH THE DAY AND INTO THE
NIGHT TONIGHT. NOT CONFIDENT THAT WINDS WILL REACH THIS A LOT SO
CURRENTLY NO SMALL CRAFT ADVISORY WILL BE ISSUED...BUT THIS MAY
NEED TO BE WATCHED. SEAS SHOULD GENERALLY REMAIN BELOW 5 FT. ONLY
CAVEAT WILL BE THE POSSIBILITY OF SOME SHOWERS AND THUNDERSTORMS
WHICH MAY CROSS THE WATERS LATE THIS AFTERNOON AND EVENING. WINDS
SHIFT TO THE NW LATE.

SUN...HIGH CONFIDENCE.
HIGH PRES BUILDS OVER FROM THE N...MAINLY QUIET BOATING WEATHER
RETURNS.

OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...

SUNDAY NIGHT THROUGH TUESDAY...MODERATE TO HIGH CONFIDENCE.  HIGH
PRESSURE TO THE NORTH AND A WAVE OF LOW PRESSURE TO THE SOUTH WILL
GENERATE A PERSISTENT NORTHEAST FLOW OF AIR AT THE SURFACE.
NORTHEAST WINDS MAY GUST AT TIMES TO BETWEEN 20 AND 25 KNOTS...WITH
THE STRONGEST WINDS MOST LIKELY ACROSS THE SOUTHERN WATERS.  SEAS
SHOULD ALSO BUILD TO ABOVE SCA THRESHOLDS ACROSS THE OUTER-WATERS
MONDAY NIGHT AND TUESDAY FROM THIS LOW PRESSURE SYSTEM.

WEDNESDAY...MODERATE TO HIGH CONFIDENCE.  LEFT OVER NORTHEAST SCA
SWELL REMAINS POSSIBLE ACROSS THE OUTER-WATERS INTO WEDNESDAY IN THE
WAKE OF THE DEPARTING WAVE OF LOW PRESSURE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...FRANK/DOODY
NEAR TERM...DOODY
SHORT TERM...DOODY
LONG TERM...FRANK
AVIATION...FRANK/DOODY
MARINE...FRANK/DOODY
Hazardous weather outlook, Sep 6, 3:41 AM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
341 AM EDT SAT SEP 6 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-070745-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
341 AM EDT SAT SEP 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL
OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE
AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

A LINE OF SHOWERS AND THUNDERSTORMS WILL SWEEP ACROSS THE REGION
FROM NORTHWEST TO SOUTHEAST BETWEEN 2 PM AND 10 PM THIS AFTERNOON
AND EVENING.  TORRENTIAL RAINFALL WITH THE STRONGEST STORMS MAY
RESULT IN A VERY LOCALIZED FLASH FLOOD THREAT...MAINLY IN
URBANIZED AREAS.

IN ADDITION...A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE
PRODUCING LOCALLY DAMAGING WIND GUSTS AND PERHAPS AN ISOLATED
REPORT OF LARGE HAIL. THERE ALSO IS A LOW PROBABILITY OF A VERY
BRIEF WEAK TORNADO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-070745-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
341 AM EDT SAT SEP 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON AND EVENING. THE PRIMARY CONCERN IS ISOLATED STRONG TO
DAMAGING WIND GUSTS AND DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Sep 6, 4:33 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
433 AM EDT SAT SEP 6 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-061600-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
433 AM EDT SAT SEP 6 2014

...POTENTIAL FOR FLASH FLOODING AS WELL AS SEVERE THUNDERSTORMS
THIS AFTERNOON AND EVENING...

A COLD FRONT WILL MOVE THROUGH THE AREA LATE TODAY. ALONG AND
AHEAD OF IT...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP.

SOME OF THESE THUNDERSTORMS COULD BE SLOW MOVING...AND PRODUCE
VERY HEAVY RAINFALL OVER A SHORT AMOUNT OF TIME. THIS HAS THE
POSSIBILITY OF LEADING TO LOCALIZED FLASH FLOODING...PARTICULARLY
IF IT OCCURS OVER AN URBAN AREA WHERE DRAINAGE IS POOR.

ALSO...SOME OF THESE STORMS COULD BECOME SEVERE...PRODUCING STRONG
WIND GUSTS...MODERATE SIZED HAIL AND EVEN AN ISOLATED WEAK
TORNADO. FREQUENT LIGHTNING IS ALSO EXPECTED WITH THESE
STORMS...SO THOSE WITH OUTDOOR PLANS SHOULD BE PREPARED TO SEEK
SHELTER QUICKLY.

THE BEST CHANCES FOR STORMS WILL BE BETWEEN NOON AND 8 PM IN NW MA
AND SW NH...BETWEEN 2PM AND 10PM FOR CENTRAL MA...MUCH OF CT AND
RI...AND AFTER 2PM INTO THE LATE EVENING FOR PORTIONS OF SOUTHERN
RI AND SOUTHEAST MA.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 3:08 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester31 min
Sep 6, 3:35 PM EDTSpecial Weather StatementBOXFranklin40 min
Sep 6, 3:38 PM EDTSpecial Weather StatementBOXWorcester52 min
Sep 6, 3:48 PM EDTSpecial Weather StatementBOXEssex27 min
Sep 6, 3:52 PM EDTSpecial Marine WarningBOX53 min
Sep 6, 4:00 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester60 min
Sep 6, 4:18 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex57 min
Sep 6, 4:22 PM EDTTornado WarningBOXFranklin, Worcester24 min
Sep 6, 4:29 PM EDTTornado WarningBOXEssex, Middlesex31 min
Sep 6, 4:59 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex61 min
Sep 6, 5:00 PM EDTSpecial Marine WarningBOX60 min
Sep 6, 5:03 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester42 min
Sep 6, 5:36 PM EDTSpecial Weather StatementBOXEssex, Middlesex, Norfolk, Worcester84 min
Sep 6, 5:43 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester26 min
Sep 6, 5:50 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex40 min
Sep 6, 5:55 PM EDTSpecial Marine WarningBOX65 min
Sep 6, 6:01 PM EDTSpecial Weather StatementBOXWorcester44 min
Sep 6, 6:02 PM EDTSpecial Weather StatementBOXSuffolk43 min
Sep 6, 6:06 PM EDTSpecial Marine WarningBOX54 min
Sep 6, 6:08 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Norfolk, Suffolk112 min
Sep 6, 6:25 PM EDTSpecial Weather StatementBOXMiddlesex50 min
Sep 6, 7:38 PM EDTSpecial Weather StatementBOXPlymouth52 min
Sep 6, 4:35 PM EDTSpecial Weather StatementBOX25 min

Nearby

Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.